Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 96, NWS Buffalo, NY

November 2, 2018

NWS Buffalo, NY issued this small craft advisory at Nov 2, 2018, 4:35 PM EDT. It took effect at Nov 3, 2018, 10:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2018, 4:35 PM EDT (20:35 UTC)
In effect from
Nov 3, 2018, 10:00 AM EDT
Expired
Nov 4, 2018, 3:31 AM EST
In force
19 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

087 
WHUS71 KBUF 022035
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
435 PM EDT Fri Nov 2 2018

LOZ042-030445-
/O.CAN.KBUF.SC.Y.0095.000000T0000Z-181102T2100Z/
/O.NEW.KBUF.SC.Y.0096.181103T1400Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
435 PM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EDT SATURDAY TO 5 AM
EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 AM EDT Saturday to 5 AM EST
Sunday. 

* WINDS...Northwest 20 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-030445-
/O.NEW.KBUF.SC.Y.0096.181103T1400Z-181104T1000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
435 PM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EDT SATURDAY TO 5 AM
EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 AM EDT Saturday to 5 AM EST
Sunday.

* WINDS...West to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-030445-
/O.NEW.KBUF.SC.Y.0096.181103T1500Z-181104T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
435 PM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT
SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 AM to 11 PM EDT Saturday.

* WINDS...West 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-030445-
/O.NEW.KBUF.SC.Y.0096.181103T1600Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
435 PM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON EDT SATURDAY TO 5 AM
EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from noon EDT Saturday to 5 AM EST
Sunday.

* WINDS...West to 30 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
8 follow-up statements
492 
WHUS71 KBUF 030543
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
143 AM EDT Sat Nov 3 2018

LOZ042>044-031345-
/O.CON.KBUF.SC.Y.0096.181103T1400Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
143 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM EDT THIS
MORNING TO 5 AM EST SUNDAY...

* WINDS...West to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-031345-
/O.CON.KBUF.SC.Y.0096.181103T1500Z-181104T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
143 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...West 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-031345-
/O.CON.KBUF.SC.Y.0096.181103T1600Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
143 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON EDT TODAY TO
5 AM EST SUNDAY...

* WINDS...West to 30 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
405 
WHUS71 KBUF 030829
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
429 AM EDT Sat Nov 3 2018

LOZ042>044-031600-
/O.CON.KBUF.SC.Y.0096.181103T1400Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
429 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM EDT THIS
MORNING TO 5 AM EST SUNDAY...

* WINDS...Northwest to west to 30 knots.

* WAVES...As high as 10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-031600-
/O.CON.KBUF.SC.Y.0096.181103T1500Z-181104T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
429 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...Northwest to west 15 to 25 knots.

* WAVES...As high as 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-031600-
/O.CON.KBUF.SC.Y.0096.181103T1600Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
429 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON EDT TODAY TO
5 AM EST SUNDAY...

* WINDS...West to 30 knots.

* WAVES...As high as 9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR/RSH
229 
WHUS71 KBUF 031108
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
708 AM EDT Sat Nov 3 2018

LOZ042>044-031915-
/O.CON.KBUF.SC.Y.0096.181103T1400Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
708 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...Northwest to west to 30 knots.

* WAVES...As high as 10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-031915-
/O.CON.KBUF.SC.Y.0096.181103T1500Z-181104T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
708 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...Northwest to west 15 to 25 knots.

* WAVES...As high as 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-031915-
/O.CON.KBUF.SC.Y.0096.181103T1600Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
708 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON EDT TODAY TO
5 AM EST SUNDAY...

* WINDS...West to 30 knots.

* WAVES...As high as 9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
040 
WHUS71 KBUF 031409
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1009 AM EDT Sat Nov 3 2018

LOZ042>044-032215-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1009 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...Northwest to west to 30 knots.

* WAVES...as high as 10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-032215-
/O.CON.KBUF.SC.Y.0096.181103T1500Z-181104T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1009 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...North west to west 15 to 25 knots.

* WAVES...As high as 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-032215-
/O.CON.KBUF.SC.Y.0096.181103T1600Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1009 AM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...West to 30 knots.

* WAVES...As high as 9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
684 
WHUS71 KBUF 032113
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
513 PM EDT Sat Nov 3 2018

LOZ042>044-040515-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
513 PM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...Northwest to west to 30 knots.

* WAVES...As high as 10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-040300-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
513 PM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northwest to west 20 to 25 knots.

* WAVES...As high as 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-040515-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
513 PM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...West to 30 knots.

* WAVES...As high as 9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
133 
WHUS71 KBUF 040121
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
921 PM EDT Sat Nov 3 2018

LEZ040-041-040600-
/O.EXT.KBUF.SC.Y.0096.000000T0000Z-181104T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
921 PM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS...Northwest to west 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042>044-040930-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
921 PM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...Northwest to west to 30 knots.

* WAVES...As high as 9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-040930-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
921 PM EDT Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...Northwest to west to 30 knots.

* WAVES...As high as 8 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
479 
WHUS71 KBUF 040437
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1237 AM EDT Sun Nov 4 2018

LOZ042-040545-
/O.CAN.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1237 AM EDT Sun Nov 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory criteria.

$$

LEZ040-041-040545-
/O.CAN.KBUF.SC.Y.0096.000000T0000Z-181104T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1237 AM EDT Sun Nov 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory criteria.

$$

LOZ043-044-041000-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1237 AM EDT Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* WINDS...West 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-041000-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1237 AM EDT Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* WINDS...West 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
181 
WHUS71 KBUF 040831
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
331 AM EST Sun Nov 4 2018

LOZ043>045-040945-
/O.CAN.KBUF.SC.Y.0096.000000T0000Z-181104T1000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
331 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have fallen below advisory levels...therefore the
Small Craft Advisory has been cancelled. 

$$

JJR/RSH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 2:49 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 2, 2:49 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
249 PM EDT Fri Nov 2 2018

.SYNOPSIS...
A weak area of surface low pressure will continue to spread moisture
across the region, although the bulk of any rain tonight will fall
generally east of the Finger Lakes. The upper level system
responsible for much of this week's rainy weather will finally move
overhead and then east of the region on Saturday.  Some areas may
see some rain or even a little snow as this moves through, but
expect improving weather beginning Saturday afternoon.  A surface
high will bring pleasant weather Sunday and possibly Monday, but
expect a downhill slide for Tuesday and Wednesday with a strong cold
front, some wind, followed by lake effect showers.

&&

.NEAR TERM /THROUGH SATURDAY/...
This afternoon, a weak frontal boundary SE of a surface low overhead
may spread a thin band of showers slowly east across the region for
the remainder of this afternoon, but otherwise expect mostly a
continuation of damp weather some areas of patchy fog, abundant low
clouds, and some drizzle or sprinkles at times.

This evening, the upper level longwave trough that has been
producing much of this week's rainy weather will force one more area
of surface low pressure northeast up the Atlantic coast this
evening. Much of its associated rainfall should stay east of the
Finger lakes region, while some left over sprinkles or drizzle
remains further to the west along with patchy fog and abundant low
clouds.

Saturday morning, the upper level cold pool will move overhead. This
should provide just enough lift together with a continued moist
profile to produce an hour or two of rain and possibly higher
elevation snow as the feature moves northeast.  QPF however is light
- generally under T-0.1", with the higher amounts toward the Finger
Lakes and east of Lake Ontario.

The airmass should begin to dry out from the top down behind the
upper level trough as subsidence begins, with corresponding surface
pressure rises.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Saturday night we will begin to see improvements to the weather as
an upper level low departs across Atlantic Canada, and low amplitude
ridging follows. A stay showers off Lake Ontario may begin the
evening, otherwise we will have light westerly winds with some
clearing to the clouds. Where we clear we should see overnight lows
drop to freezing or below, while some lingering clouds off the Lakes
may keep a few areas just above freezing.

Sunday the axis of the upper level ridge will pass over the eastern
Great Lakes. Subsidence from this feature along with weak high
pressure crossing our region will bring fair weather with a mix of
clouds and sunshine. Highs Sunday will be near normal. This fair
weather will remain through much if not all of Sunday night, and an
increase in clouds should keep the region above freezing. A wave of
moisture passing late into the region could bring a showers across
far WNY.

Monday an upper level low will track across the Central Great Lakes.
Lift on the eastern flank of this upper level low, followed by warm
air advection Monday night may bring scattered showers to our
region both Monday and Monday night. Rainfall will remain light,
with generally a tenth of an inch or less both periods. Mild
temperatures will occur Monday with highs well into the 50s, and
possibly may reach 60F in a few spots across the Lake Plain. The
southeasterly flow Monday night and cloudy skies will hold
temperatures on the mild side, with overnight lows ranging from the
upper 40s across WNY, and mid 40s east of Lake Ontario.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
This period will feature two distinctly different weather regimes.
The first will be a very mild and unsettled pattern brought about by
a powerful cutter storm that will track north across the Upper Great
Lakes Tuesday and Tuesday night. As the deepening storm system moves
across Lake Michigan to near the SOO by Tuesday evening...the door
will be opened for a strong southerly flow to advect very mild air
into our region. H85 temps should easily climb to +12c or higher...
which will translate into afternoon temperatures in the 60s f. The
mild weather will likely be accompanied by some showers...the bulk
of which will come during the afternoon.

As the impressive cyclone heads north towards James Bay Tuesday
night...its associated strong cold front will plow across our
forecast area. This will generate a swath of moderate heavy
showers...some of which could be accompanied by some thunder. Winds
will increase ahead of...and in the wake of the front...but given
the northerly track of the surface low...am not anticipating wind
gusts of more than 40 mph. Stay tuned though...as even a subtle
change in the trajectory of the storm system could result in higher
winds.

The second weather regime will then settle in behind the storm
system Wednesday and particularly Thursday...as a deep cyclonic flow
of increasingly chilly air will establish well defined plumes of
lake effect precipitation east of both Lakes Erie and Ontario. As of
the writing of this discussion...temperatures should be just high
enough to favor mainly liquid...but its not out of the question that
some measurable snow could fall in the higher terrain of the
Southern Tier (ie Chautauqua ridge) and on the Tug Hill Plateau.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Widespread IFR and some LIFR conditions will continue through
Saturday morning with mostly sprinkles overnight.  A brief period of
rain and higher elevation snow will be possible Saturday morning,
but expect improving CIGS toward VFR after 18Z.

Outlook...
Saturday night...Improvement to VFR.
Sunday...VFR.
Monday...Mainly VFR with a chance of rain showers.
Tuesday...Rain showers and attendant MVFR becoming likely.
Wednesday...Possibly windy behind a cold front with MVFR showers.

&&

.MARINE...
A weak area of surface low pressure will move northeast along the
Atlantic Coast this evening.  Winds will eventually become WNW but
should be mostly light overnight.  However, winds will likely
increase Saturday afternoon with another round of Small Craft
Advisories conditions becoming likely over Lake Ontario.  Quieter
conditions will then return Saturday night and Sunday as high
pressure slides across our region.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LOZ042.

&&

SYNOPSIS...Zaff
NEAR TERM...Zaff
SHORT TERM...Thomas
LONG TERM...RSH
AVIATION...Zaff
MARINE...JJR/Zaff
Hazardous weather outlook, Nov 2, 4:06 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
406 AM EDT Fri Nov 2 2018

NYZ001>008-010>014-019>021-085-030915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
406 AM EDT Fri Nov 2 2018

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
406 AM EDT Fri Nov 2 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.